Hail, Autauga
- When
- April 30, 12:41 PM CST
- Where
- Autauga County, Autaugaville
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 32.433, -86.667
Dime size hail fell just south of Autaugaville.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Apr 30, 11:09 AM CST, 1 hour 32 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 1209 PM CDT TUE APR 30 2002 WARM/STATIONARY FRONT LOCATED NEAR KGTR TO NEAR KMGM AT MID DAY. BOTH RUC AND MESO ETA START THE FRONT MOVING NORTH LATER THIS AFTERNOON. LATEST VISIBLE SHOWS IMPRESSIVE OUTFLOW FROM NORTHERN CONVECTION STRENGTHENING BAROCLINIC ZONE. WINDS JUST OFF THE SURFACE SWING AROUND TO THE SOUTH AND SOUTHWEST. NORTH OF BOUNDARY... HIGH ELEVATED INSTABILITY EXIST...WITH STRONG STORMS EXITING EAST OF AREA AND MORE UPSTREAM. SOUTH OF BOUNDARY...ATMOSPHERE BECOMING UNSTABLE BUT STILL CAPPED. AS MORE INSOLATION OCCURS...SCATTERED SURFACE BASED CONVECTION SHOULD OCCUR ALONG BOUNDARY. SPC HAS UPPED ALL OF NORTH ALABAMA TO MODERATE WITH SOUTH IN SLIGHT RISK. MAIN THREAT OF VERY LARGE HAIL AND DAMAGING WINDS...WITH SOME ROTATING STORMS. WILL UPDATE ZONES FOR SEVERE WORDING INTO TONIGHT. TEMPS HAVE BEEN HELD SLIGHTLY LOWER DUE TO CLOUD COVER...BUT BIG DIFFERENCE STILL EXPECTED ACROSS FRONTAL BOUNDARY. UPDATE OUT SHORTLY. 75 .BHM...NONE.
ALZ001>050-301400- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 755 AM CDT TUE APR 30 2002 HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA. THE AIRMASS ACROSS ALABAMA WILL BECOME INCREASINGLY WARM...HUMID... AND UNSTABLE THROUGHOUT THE DAY TODAY...AS A WARM FRONT PUSHES NORTHWARD. IN ADDITION...A SERIES OF UPPER AIR DISTURBANCES WILL PASS ACROSS THE STATE. THE COMBINATION OF THE UNSTABLE AIRMASS AND THE LIFT PROVIDED BY THE FRONT WILL LIKELY CAUSE NUMEROUS SHOWERS AND THUNDERSTORMS TO FORM ACROSS THE AREA TODAY. THE STORM PREDICTION CENTER HAS PLACED ALL OF NORTH AND CENTRAL ALABAMA UNDER A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY. THE PRIMARY SEVERE WEATHER THREAT WILL BE LARGE HAIL AND DAMAGING WINDS...AND THE BEST CHANCE FOR SEVERE THUNDERSTORMS WILL LIKELY BE FROM INTERSTATE 20 NORTH. THUNDERSTORMS WILL BE POSSIBLE AT ANY TIME TODAY...ALTHOUGH THEY WILL BECOME MOST NUMEROUS AND STRONGEST DURING THE AFTERNOON HOURS. EMERGENCY MANAGEMENT PERSONNEL AND STORM SPOTTER GROUPS SHOULD MONITOR THE LATEST WEATHER CONDITIONS AND BE READY FOR POSSIBLE ACTIVATION TODAY.
ALZ001>050-301917- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1217 PM CDT TUE APR 30 2002 HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA. ...MODERATE RISK NORTH AND SLIGHT RISK SOUTH... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT ALONG AND NORTH OF A LINE FROM ABOUT REFORM...TO COLUMBIANA...TO ROANOKE. THIS INCLUDES THE NORTHERN THIRD OF ALABAMA. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT TO THE SOUTH...WHICH INCLUDES MOST OF CENTRAL AND SOUTH ALABAMA. A WARM FRONT EXTENDS FROM JUST SOUTH OF TUSCALOOSA TO MONTGOMERY TO EUFAULA. SUPERCELLS WILL FORM NORTH OF THE WARM FRONT...AND WILL BE CAPABLE OF PRODUCING VERY LARGE HAIL THIS AFTERNOON AND TONIGHT. SUPERCELLS NEAR THE WARM FRONT MAY BECOME TORNADIC AT TIMES. THE AIR MASS SOUTH OF THE WARM FRONT IS EXTREMELY UNSTABLE...AND ANY THUNDERSTORMS THAT FORM THERE WILL ALSO HAVE THE POTENTIAL TO BECOME SEVERE AT TIMES. ACTIVATION OF SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL BE NECESSARY THIS AFTERNOON AND TONIGHT.
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
Dime size hail fell just south of Autaugaville.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2002Every state in 2002This day in weather historyWarnings in Alabama, April 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5293135.